Thunderstorm Wind, Ellis
- When
- June 23, 4:33 PM CST
- Where
- Ellis County, 0.54 mi W of (Hys)hays Muni Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.850, -99.280
An isolated severe weather report was received in Ellis county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated severe weather report was received in Ellis county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 23, 3:40 PM CST, 53 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 440 PM CDT Sun Jun 23 2019 ...Updated Aviation... .SHORT TERM...(This evening through Monday) Issued at 147 PM CDT Sun Jun 23 2019 There is enough CAPE and effective shear this afternoon to support isolated marginally severe storms. The two areas in focus will be across the northern zones as activity moves out of NW Kansas. The second area will be across the Panhandles. Most likely this second area activity will remain south of the FA. LHP forecast values from the NMMB and ARW support up to 1.5" hail. Some outflow winds of 50 to 60 mph will also be possible. Otherwise, 95 percent of the FA will miss the isolated storms and see dry conditions tonight with relatively mild overnight lows. .LONG TERM...(Monday night through Sunday) Issued at 147 PM CDT Sun Jun 23 2019 The EC continues to show mid level ridging during the extended period with warmer temperatures and generally dry conditions. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 440 PM CDT Sun Jun 23 2019 Excellent flying weather is expected for this TAF cycle. An isolated thunderstorm will be near HYS through about 23z. Isolated convection will also be in the vicinity of LBL (probably just south) through about 01z Mon. Afterwards, the cumulus field will dissipate, giving way to VFR/SKC overnight through daylight Monday. Light NW/W west winds are expected tonight through sunrise. After 15z Mon, SW winds increase modestly, gusting 20-22 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 52 83 62 89 / 10 0 10 10 GCK 49 83 58 90 / 20 0 10 10 EHA 48 82 57 90 / 10 0 0 10 LBL 49 83 59 90 / 10 0 10 10 HYS 52 83 62 89 / 20 0 0 10 P28 58 85 63 91 / 10 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Turner
Hazardous Weather Outlook National Weather Service Dodge City KS 204 AM CDT Sun Jun 23 2019 KSZ030-031-043>046-061>066-074>081-084>090-240715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 204 AM CDT Sun Jun 23 2019 /104 AM MDT Sun Jun 23 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Severe thunderstorms later this afternoon and evening look to be limited in coverage with relatively low confidence of these developing into stronger storms. This will mainly be for northern and eastern counties of the viewing area with lightning and small hail and gusty winds the main impacts. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Relatively quiet extended forecast with very limited thunderstorm chances for Tuesday and Wednesday during the peak heating hours of the afternoon and evening. A drying and warming trend is in store pushing back into the 90s during the afternoon and very limited precipitation expected. Increased winds expected for the middle to end of the week with southerly gusts as high pressure settles in over the region. Days 2-7 Hazards ---------------- * Monday No hazards. * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Saturday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1227 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG MANTER 37.53N 101.88W
06/22/2019 STANTON KS PUBLIC
MINOR DAMAGE DONE TO A POP UP CAMPER IN
MANTER. THE REPORTER ESTIMATED UP TO 100 MPH
WIND GUST AS IT SHOOK HIS CAMPER.
&&
MUPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1231 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 12 N BIG BOW 37.74N 101.55W
06/22/2019 STANTON KS PUBLIC
A COUPLE OF TREES WERE BLOWN OVER IN THIS
AREA. PICTURES SUBMITTED VIA SOCIAL MEDIA.
&&
MUPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1235 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL 2 SE FT. DODGE 37.71N 99.92W
06/23/2019 E1.50 INCH FORD KS PUBLIC
&&
MUPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1242 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG GARDEN CITY 37.98N 100.86W
06/23/2019 FINNEY KS PUBLIC
MULTIPLE PIECES OF SIDING TORN OFF APARTMENT
BUILDING FROM ESTIMATED 60+ MPH GUSTS.
PICTURE RECEIVED VIA SOCIAL MEDIA.
&&
MUThe Dodge City radar (KDDC), 135 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840200.